Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online
Ask a Urologist   »  

Had external radiation treatment for Prostate cancer. Feeling urgency, having burning while urinating. Is it normal ?

User rating for this question
Answered by

Practicing since : 1991
Answered : 1415 Questions
I finished my external radiations treatments for Prostate cancer. I feel good . My problem is I get at times strong urinary urgentices and have some trouble at times passing urine. at times. I may need to void 2 to 3 times to feel comfortable.I have to massage my bladder area then the urine flow increases.I have burning when I start to urinate in the palvic area where one of the beams was aimed. At times it will burn a lot up my uretha to my pelvis. I drink a lot to keep the flow going .Is this the norm and how long does it usually last. tiil I get back to some what normal again
Posted Wed, 18 Jul 2012 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 42 minutes later

Thanks for writing.
I remember u had some problems during the course of the radiotherapy.
I am happy to note that u feel good.
The urinary symptoms are due to the effects of radiation on the bladder, urethra and the pelvic wall.
The bladder muscle could have become a little weak due to the effect and thats why flow is better when u compresses the area.
It will probably take a few weeks to get better.
Hope I answered your query, kindly get back for doubts if any. Get well soon.
DR G Srinivasan
Above answer was peer-reviewed by
Follow-up: Had external radiation treatment for Prostate cancer. Feeling urgency, having burning while urinating. Is it normal ? 1 hour later
thanks for you answer ! I feel a little more reasured now that I know what I am going thu is the norm.

My best Regards to you Dr.


Answered by Dr. G.Srinivasan 9 hours later

All the best for everything.

With best regards,
Dr GS, Urologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor